MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS SMALL 3.5MM DEPTH GAUGE LONG; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS SMALL 3.5MM DEPTH GAUGE LONG; PLATE, FIXATION, BONE
Catalog Number 71175068
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/13/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that before a trauma surgery was noticed that the evos small 3.5mm depth gauge long has a piece broken off.There was a smith and nephew back up device to complete the case with no delay and no injury to the patient.
 
Additional Manufacturer Narrative
Additional information was received for this case.Find new information in section: lot number, expiration date and device manufacture date.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.A visual inspection confirmed a piece is broken off the evos small 3.5mm depth gauge long and has not been returned.The device shows significant signs of wear/usage.The device was manufactured in 2017.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.This is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.

Brand Name
EVOS SMALL 3.5MM DEPTH GAUGE LONG
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10140722
Report Number1020279-2020-02309
Device Sequence Number2177147
Product Code HRS
UDI-Device Identifier00885556635865
UDI-Public885556635865
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K162078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71175068
Device Lot Number17MTRS0007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2020
Initial Date Received by Manufacturer 05/13/2020
Supplement Date Received by Manufacturer06/08/2020
09/09/2020
Initial Report FDA Received Date06/10/2020
Supplement Report FDA Received Date06/16/2020
09/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1